Alert archive / Kentucky / Flash Flood Warnings in 2005

Flash Flood Warning 1, NWS Louisville, KY

April 30, 2005Garrard County, Madison County, Kentucky

NWS Louisville, KY issued this flash flood warning at Apr 30, 2005, 3:39 AM EDT for Garrard County, Madison County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2005, 3:39 AM EDT (07:39 UTC)
Expired
Apr 30, 2005, 6:45 AM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Garrard County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 98 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 300742
FFWLMK
KYC079-151-301045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 AM EDT SAT APR 30 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GARRARD COUNTY IN EAST CENTRAL KENTUCKY
  MADISON COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 645 AM EDT

* AT 335 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS  
  ROADS CLOSED ACROSS MADISON COUNTY. AN ADDITIONAL 1/2 INCH OF RAIN 
  WILL BE POSSIBLE BEFORE ENDING THIS MORNING. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPORT FLOODING TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE
THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...YOUR LOCAL RADIO AND
TELEVISION MEDIA FOR DETAILS AND FURTHER UPDATES.

LAT...LON 3761 8467 3745 8443 3778 8403 3790 8432

$$

JA
2 follow-up statements
000 
WGUS73 KLMK 300912
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 AM EDT SAT APR 30 2005

KYC079-151-301045-
MADISON KY-GARRARD KY-
507 AM EDT SAT APR 30 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 645 AM EDT FOR GARRARD AND
MADISON COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHMOND.

CALLS TO LOCAL EMERGENCY MANAGEMENT IN GARRARD COUNTY REPORTED NO 
INSTANCES OF HIGH WATER OR ROAD CLOSURES. SEVERAL ROADS IN MADISON 
COUNTY WERE REPORTED FLOODED.

SCATTERED POCKETS OF LIGHT RAIN WILL BE ENDING ACROSS GARRARD AND 
MADISON COUNTIES BY 6 AM EDT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.

LAT...LON 3761 8467 3745 8443 3778 8403 3790 8432

$$

JSD
000 
WGUS73 KLMK 301003
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
602 AM EDT SAT APR 30 2005

KYC079-151-301045-
MADISON KY-GARRARD KY-
602 AM EDT SAT APR 30 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 645 AM EDT FOR GARRARD AND
MADISON COUNTIES...

AT 556 AM EDT...SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 7 
MILES NORTHEAST OF RICHMOND TO LANCASTER...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCKEYE...REDHOUSE...MCCREARY...KIRKSVILLE...PAINT LICK...BEREA...
KINGSTON...WACO AND BYBEE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

SEVERAL ROADS IN MADISON COUNTY WERE REPORTED FLOODED.

SCATTERED POCKETS OF LIGHT RAIN WILL BE ENDING ACROSS GARRARD AND 
MADISON COUNTIES BY 645 AM EDT.

LAT...LON 3761 8467 3745 8443 3778 8403 3790 8432

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:15 AM EDT, 24 minutes earlier.

Area forecast discussion, Apr 30, 3:15 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION... UPDATE...
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 AM EST SAT APR 30 2005

.IN THE SHORT TERM (SATURDAY THROUGH TUESDAY)...

ATTM...AXIS OF SURFACE LOW PRESSURE LIES FROM AROUND NASHVILLE
NORTHEAST TO JACKSON KY. STATIONARY FRONT LIES BASICALLY ALONG SAME
AXIS. LATER TODAY...LOW PRESSURE WILL ACCELERATE
NORTHEAST...CROSSING PENNSYLVANIA LATER THIS AFTERNOON.

WIDESPREAD RAIN WILL DIMINISH FROM NORTHWEST TO SOUTHEAST LATER THIS
MORNING. BACK EDGE OF RAIN IS CURRENTLY ALONG THE OHIO RIVER...AND
RAIN WILL DIMINISH BY MID TO LATE MORNING ACROSS OUR SOUTHEASTERN
COUNTIES. THUNDER HAS ALREADY MOVED SOUTHEAST OF OUR CWA. LIGHT
WINDS AND SATURATED AIRMASS WILL LEAD TO SOME PATCHY FOG EARLY THIS
MORNING AND WILL MENTION THIS IN ZONES.

SOME OF OUR SOUTHERN COUNTIES ALONG THE TENNESSEE BORDER RECEIVED
OVER 2 INCHES OF RAIN WITH THIS SYSTEM. CALLS TO LOCAL EMERGENCY
MANAGERS INDICATE NO PROBLEMS WITH FLOODING. WITH THE HEAVIEST RAIN
SOUTHEAST OF OUR CWA...WILL END FLOOD WATCH ACROSS OUR SOUTHERN TIER
OF COUNTIES AT ZONE ISSUANCE.

HIGH PRESSURE WILL BUILD INTO THE SOUTHERN PLAINS THIS AFTERNOON AND
NORTHWEST WINDS WILL DEVELOP LATER THIS MORNING. BACK EDGE OF LOW
LEVEL CLOUDS SHOULD ARRIVE ACROSS SOUTHERN INDIANA LATE THIS
AFTERNOON. SKIES SHOULD BECOME MOSTLY CLEAR BY MIDNIGHT ACROSS MOST
OF CENTRAL KENTUCKY.

ALOFT...CYCLONIC FLOW AROUND A TROUGH EXTENDING FROM THE GREAT LAKES
THROUGH THE LOWER OHIO VALLEY WILL KEEP OUR REGION DRY...BUT COOLER
THAN NORMAL THROUGH THE EARLY PART OF NEXT WEEK. A WEAK SYSTEM
ROTATING SOUTHWARD AROUND HUDSON BAY VORTEX WILL BRING A FEW CLOUDS
AND A REINFORCING PUSH OF COOL AIR MONDAY. THIS WILL RETARD ANY
SIGNIFICANT WARMUP UNTIL AROUND WEDNESDAY.

IN THE EXTENDED(WEDNESDAY THROUGH FRIDAY)...

CONFLUENT FLOW FROM THE NORTHERN AND SOUTHERN JETS WEDNESDAY AND
THURSDAY WILL LEAD TO HIGH PRESSURE ACROSS THE SOUTHERN GREAT LAKES
AND BENIGN WEATHER ACROSS THE LOWER OHIO VALLEY. BY THURSDAY AND
FRIDAY...HEIGHTS WILL RISE ACROSS REGION...LEADING TO A WARMING
TREND...WHICH WILL BECOME ESPECIALLY NOTICEABLE BY LATE FRIDAY.

.LMK WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.KY...FLOOD WATCH UNTIL 8 AM EDT FOR ALLEN... BARREN... MONROE...
METCALFE... GREEN... TAYLOR... ADAIR... CUMBERLAND... CLINTON...
RUSSELL... CASEY... LINCOLN... GARRARD... MADISON.

&&

JSD
Hazardous weather outlook, Apr 30, 2:30 AM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EDT SAT APR 30 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-300830-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
230 AM EDT SAT APR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...THIS MORNING.

HEAVY RAIN WILL BE POSSIBLE THIS MORNING WITH AN ADDITIONAL 1/2 INCH
POSSIBLE ACROSS THE SOUTHEAST PORTION OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT WITH BOTH SEVERE WEATHER
AND HEAVY RAIN POTENTIAL.

JA

In the hours before

Special weather statement, Apr 30, 12:02 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1202 AM EDT SAT APR 30 2005

KYZ075-078-081-082-300506-
CLINTON KY-CUMBERLAND KY-MONROE KY-RUSSELL KY-
1102 PM CDT FRI APR 29 2005

...FLOOD WATCH IN EFFECT OVERNIGHT...

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS MONROE...CUMBERLAND... AND
CLINTON COUNTIES THROUGH 1 AM EDT. RAINFALL RATES OF UP TO 1.80
INCHES PER HOUR HAVE BEEN REPORTED WITH THE HEAVIEST STORMS.

IF YOU PLAN TO DRIVE WATCH FOR REDUCED VISIBILITIES AND PONDING OF
WATER OR ROADS AND UNDERPASSES. REMEMBER DO NOT DRIVE OVER ROADS
COVERED WITH WATER.

JA
Special weather statement, Apr 30, 2:17 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 AM EDT SAT APR 30 2005

KYZ049-054>057-063>067-073>078-081-082-300800-
ADAIR KY-ALLEN KY-BARREN KY-BOYLE KY-CASEY KY-CLARK KY-CLINTON KY-
CUMBERLAND KY-GARRARD KY-GREEN KY-HART KY-LINCOLN KY-MADISON KY-
MARION KY-METCALFE KY-MONROE KY-RUSSELL KY-TAYLOR KY-
INCLUDING THE CITIES OF...CAMPBELLSVILLE...COLUMBIA...DANVILLE...
GLASGOW...RICHMOND...STANFORD...WINCHESTER
217 AM EDT (117 AM CDT) SAT APR 30 2005

SHOWERS WILL CONTINUE TO MOVE ACROSS THE EAST AND SOUTHEAST PORTION
OF CENTRAL KENTUCKY THIS MORNING. SOME OF THE HEAVIER SHOWERS WILL
PRODUCE RAINFALL RATES OF UP TO 1/2 INCH PER HOUR. THIS ADDITIONAL
RAINFALL MAY CAUSE SMALL STREAMS AND CREEKS TO RISE TO BANKFULL. IN
ADDITION PONDING OF WATER ON ROADS AND UNDERPASSES WILL BE LIKELY.

REMEMBER DO NOT DRIVE OVER ROADS COVERED WITH WATER.

JA

Nearby

Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.